Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 20, 2014, 6:32 PM CDT for Coffee County, Dale County, Alabama. It took effect at Apr 20, 2014, 7:31 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2014, 6:32 PM CDT (23:32 UTC)
- In effect from
- Apr 20, 2014, 7:31 PM CDT
- Expired
- Apr 22, 2014, 10:54 AM CDT
- In force
- 39 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River near Ariton (US 231) (ARTA1).
- Action stage
- 8 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
858 WGUS42 KTAE 202332 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 732 PM EDT SUN APR 20 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-212332- /O.NEW.KTAE.FL.W.0061.140421T0031Z-140422T1554Z/ /ARTA1.1.ER.140421T0031Z.140421T1100Z.140422T0954Z.NO/ 632 PM CDT SUN APR 20 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SUNDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TONIGHT AND CREST NEAR 16.2 FEET ON MONDAY MORNING. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND THE PEA RIVER WILL START TO FLOOD. AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
3 follow-up statements
680 WGUS82 KTAE 210732 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 AM EDT MON APR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-220732- /O.CON.KTAE.FL.W.0061.000000T0000Z-140422T1554Z/ /ARTA1.1.ER.140421T0043Z.140421T1200Z.140422T0954Z.NO/ 232 AM CDT MON APR 21 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM MONDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CREST AT 15.5 FEET AROUND NOON CDT AND THEN BEGIN TO FALL LATER TODAY. * FLOOD STAGE IS 14.0 FEET. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
272 WGUS82 KTAE 211513 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1113 AM EDT MON APR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-220630- /O.EXT.KTAE.FL.W.0061.000000T0000Z-140422T0630Z/ /ARTA1.1.ER.140421T0043Z.140421T1100Z.140422T0030Z.NO/ 1013 AM CDT MON APR 21 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM MONDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
875 WGUS82 KTAE 220137 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 937 PM EDT MON APR 21 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-220207- /O.CAN.KTAE.FL.W.0061.000000T0000Z-140422T0630Z/ /ARTA1.1.ER.140421T0043Z.140421T1100Z.140421T2037Z.NO/ 837 PM CDT MON APR 21 2014 THE FLOOD WARNING IS CANCELLED FOR THE PEA RIVER NEAR ARITON (US 231). * AT 8:00 PM MONDAY THE STAGE WAS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 3:37 PM MONDAY. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY WEDNESDAY MORNING. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 20, 1:44 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 20, 1:44 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT Sun Apr 20 2014 .Near Term [Through Tonight]... This Afternoon...With low stratus holding firm...max temps will have trouble making it to mid 60s. Updated GRIDS to lower this aftn MAX temps and increase clouds. Tonight...The mid/upper ridge over MS this eve will move east to the AL/GA border by sunrise Monday. In response mid/upper low will continue to slowly lift Newd farther off the SC coast. This results in rising heights...increasing subsidence and mid/upper gradually drying overspreading local region from W-E. At surface...as nearly vertically stacked low lifts Newd...high pressure ridge continues to ridge down Ern seaboard into Gulf coast. The combination of this departing low and building ridge will keep local gradients above normal. Overnight area soundings show increasing NE flow surface-H8 then backing to NWLY above. Locally this translates to overnight winds in the 5-10 mph range highest Ern counties and with PWATS remaining around 0.7-0.8 inches...expect some lower ceilings to persist at least thru midnight especially Ern GA counties (although thinner than earlier today and with breaks). Clouds should increasingly scatter out Wrn counties by midnight. With winds in the 5 to 10 mph range...fog very unlikely. CAM/ Local confidence tool...Bufkit and SREF show improving clouds conditions and lack of fog. Expect lows near 50 north to low 50s south. && .Short Term [Monday Through Tuesday]... With deep layer ridging in place through Monday, fair weather and partly cloudy skies are expected with temperatures near climatology. Rain chances will increase on Tuesday, mainly in South AL & GA with the approach of a cold front from the northwest. Unlike the last couple of systems, this one looks much weaker with less coverage of rain along with lighter amounts, which is much more typical for April. Any threat of severe storms with this system appears very low due to weak forcing and weak winds aloft. Temperatures will continue near climo values on Tuesday. .Long Term [Wednesday Through Sunday]... The pattern appears to remain fairly progressive through the period, and a weak system may affect the area on Saturday with a slight chance of showers and thunderstorms. PoPs for the remainder of the period look to be below 20 percent. Temperatures are expected to be near to slightly above their seasonal averages. && .Aviation... [Through 18Z Monday] Low level cloudiness with MVFR CIGS will gradually begin to scatter out from SW to NE through the rest of this afternoon and early evening as the deep layer low pressure system off the northeast Florida coast moves further away. By midnight VFR should overspread entire area. NE Winds 5 to 10 mph will persist overnight so neither fog nor AOB MVFR CIGS expected although borderline MVFR CIGS may linger across N/E of VLD may linger. After sunrise winds will become less than 10 MPH with VFR conditions everywhere. && .Marine... No major systems are expected to affect the area through next week. Winds will become westerly ahead of an approaching weak cold front on Tuesday, but they should remain rather light. && .Fire Weather... The airmass will dry out on Monday but remain above critical levels. It will begin to gradually moisten up on Tuesday. Red Flag conditions are not expected through the upcoming work week. && .Hydrology... The several recent heavy rain events have caused nearly all of our local rivers to be above normal stage/flow, with the most recent rain event on Friday driving several rivers well above flood stage. The Choctawhatchee at Bruce is forecast to reach major flood stage this evening. Other points reaching moderate flood stage are: Choctawhatchee at Caryville, Chipola at Altha, St. Mark's at Newport and the Ochlockonee at Concord and Havana. Rainfall with Tuesday's system is expected to be less than a quarter of an inch. The most up-to-date river forecast information can always be found on our AHPS page (below). http:/water.weather.gov/ahps2/index.php?wfo=tae. && .Preliminary Point Temps/PoPs... Tallahassee 52 79 52 83 60 / 0 0 0 20 10 Panama City 56 75 59 77 63 / 0 0 0 20 10 Dothan 52 79 56 82 59 / 0 0 0 40 20 Albany 50 80 53 82 58 / 0 0 0 40 20 Valdosta 50 78 50 83 59 / 0 0 0 20 20 Cross City 52 79 52 82 58 / 0 0 0 10 10 Apalachicola 56 73 57 77 62 / 0 0 0 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BLOCK SHORT TERM...DVD LONG TERM...DVD AVIATION...BLOCK MARINE...DVD FIRE WEATHER...BLOCK HYDROLOGY...WESTON
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.